Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 123, NWS Indianapolis, IN

June 29, 20124 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 3:11 PM EDT for 4 counties in Indiana. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 3:11 PM EDT (19:11 UTC)
Expired
Jun 29, 2012, 4:00 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Madison County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:30 PM EDTTSTM WND DMGMuncie, INTREES DOWNED AT WASHINGTON AND DICKS STREET WITH GUST FRONT. TIME APPROXIMATED TO BE 330 PM BY SPOTTER.
Jun 29, 3:39 PM EDTTSTM WND GST 601 S Alexandria, IN
Jun 29, 3:39 PM EDTHAIL 0.251 S Alexandria, IN
Jun 29, 3:41 PM EDTTSTM WND GST 60Muncie, INVERY HEAVY RAIN.
Jun 29, 4:02 PM EDTTSTM WND DMGMuncie, INTREES...TREE LIMBS AND POWER LINES NEAR 28 AND HWY 3

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 11:49 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS53 KIND 291911
SVRIND
INC035-065-095-159-292000-
/O.NEW.KIND.SV.W.0123.120629T1911Z-120629T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTH CENTRAL HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN MADISON COUNTY IN CENTRAL INDIANA...
  EASTERN TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELWOOD...OR 11 MILES
  SOUTHWEST OF FAIRMOUNT...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUNCIE...
  ALEXANDRIA...
  FRANKTON...
  ORESTES...
  COUNTRY CLUB HEIGHTS...
  SUMMITVILLE...
  CHESTERFIELD...
  DALEVILLE...
  GASTON...
  YORKTOWN...
  BALL STATE UNIVERSITY...
  EATON...
  SELMA...
  ALBANY...
  PRAIRIE CREEK RESERVOIR...
  SPRINGPORT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 32 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
      4041 8590 4041 8586 4038 8585 4038 8522
      4034 8521
TIME...MOT...LOC 1911Z 278DEG 22KT 4031 8580
WIND...HAIL 60MPH <.75IN

$$

KOCH
3 follow-up statements
102 
WWUS53 KIND 291926
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT FRI JUN 29 2012

INC035-065-095-159-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-TIPTON-
326 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY...NORTHERN MADISON AND EASTERN TIPTON COUNTIES
UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ALEXANDRIA...OR 9 MILES
SOUTHWEST OF FAIRMOUNT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUNCIE...ALEXANDRIA...COUNTRY CLUB HEIGHTS...SUMMITVILLE...
  CHESTERFIELD...DALEVILLE...GASTON...YORKTOWN...BALL STATE
  UNIVERSITY...EATON...SELMA...ALBANY...PRAIRIE CREEK RESERVOIR...
  SPRINGPORT AND SUMMIT LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
      4041 8590 4041 8586 4038 8585 4038 8522
      4034 8521
TIME...MOT...LOC 1926Z 278DEG 22KT 4030 8568
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH
262 
WWUS53 KIND 291939
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EDT FRI JUN 29 2012

INC035-065-095-159-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-TIPTON-
339 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY...NORTHERN MADISON AND EASTERN TIPTON COUNTIES
UNTIL 400 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ALEXANDRIA...OR 9 MILES SOUTH OF
FAIRMOUNT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUNCIE...CHESTERFIELD...DALEVILLE...GASTON...YORKTOWN...BALL STATE
  UNIVERSITY...EATON...SELMA...ALBANY...PRAIRIE CREEK RESERVOIR...
  SPRINGPORT AND SUMMIT LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4002 8531 4016 8587 4022 8586 4022 8592
      4041 8590 4041 8586 4038 8585 4038 8522
      4034 8521
TIME...MOT...LOC 1940Z 278DEG 22KT 4029 8557
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH
460 
WWUS53 KIND 291949
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT FRI JUN 29 2012

INC159-291959-
/O.CAN.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
TIPTON-
349 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIPTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4002 8531 4015 8582 4038 8570 4038 8522
      4034 8521
TIME...MOT...LOC 1949Z 278DEG 22KT 4028 8550

$$

INC035-065-095-292000-
/O.CON.KIND.SV.W.0123.000000T0000Z-120629T2000Z/
DELAWARE-HENRY-MADISON-
349 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
NORTH CENTRAL HENRY AND NORTHERN MADISON COUNTIES UNTIL 400 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF ALEXANDRIA...OR 10
MILES NORTHWEST OF MUNCIE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUNCIE...YORKTOWN...BALL STATE UNIVERSITY...EATON...SELMA...
  ALBANY...PRAIRIE CREEK RESERVOIR AND SPRINGPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4002 8531 4015 8582 4038 8570 4038 8522
      4034 8521
TIME...MOT...LOC 1949Z 278DEG 22KT 4028 8550
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 29, 2:10 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT FRI JUN 29 2012

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 350 AM EDT FRI JUN 29 2012

THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION
WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL
ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN PORTIONS OF OUR
REGION LATER TODAY BEFORE STALLING.  AN WEAK UPPER LEVEL WEATHER
DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND.

IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP
OUR WEATHER QUITE WARM AND DRY.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 941 AM EDT FRI JUN 29 2012

MAIN FOCUS WILL BE THE CONTINUED HOT TEMPERATURES AND WHETHER ANY
CHANGES ARE NEEDED IN THE EXCESSIVE HEAT HEADLINES AND THUNDERSTORM
CHANCES LATER TODAY ACROSS CENTRAL AND NORTHER PORTIONS.

SURFACE CHARTS INDICATED A WEAK COLD FRONT WAS OVER NORTHERN
ILLINOIS AND EXTREME NORTHERN INDIANA AND THIS FRONT MAY MOVE TO THE
EXTREME NORTHERN PART OF OUR FORECAST AREA BEFORE STALLING OUT
TODAY. THERE IS SOME POOLING OF 70 PLUS DEWPOINTS NEAR THIS FRONT
AND MODELS HINT THAT SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP
LATER TODAY ALONG THIS FRONT.  THERE IS SOME DIFFERENCE BETWEEN
MODELS ON HOW FAR SOUTH THIS OCCURS WITH THE NAM KEEPING ALL BUT FAR
NORTHERN PARTS OF OUR FORECAST AREA DRY TODAY.  THE GFS...RAPID
REFRESH AND EURO ARE A LITTLE MORE AGGRESSIVE IN SPREADING PRECIP
SOUTH ACROSS OUR REGION WHILE THE NAM/CANADIAN KEEP THINGS MORE
CAPPED ACROSS OUR REGION.  FOR NOW WILL TAKE A MIDDLE OF THE ROAD
APPROACH WHICH WOULD INDICATE SCATTERED THUNDERSTORMS MAINLY NORTH
OF INDY...WHILE FAR SOUTHERN SECTIONS STAY DRY. SPC HAS THE NORTHERN
HALF OF OUR REGION IN A SLIGHT RISK OF SEVERE WEATHER LATER TODAY
AND EARLY TONIGHT.

AS FAR AS TEMPERATURES TODAY NORTHERN SECTIONS WILL BE A LITTLE
COOLER AS 850 MB TEMPERATURES ARE IN THE LOWER 20S AND THERE WILL BE
MORE CLOUDS AND A FEW THUNDERSTORMS TODAY. MEANWHILE SOUTHERN AREAS
WILL BE ALMOST AS HOT AS YESTERDAY.  WITH HIGHS IN THE MIDDLE TO
UPPER 90S ACROSS OUR NORTH WILL DOWNGRADE EXCESSIVE HEAT WARNING TO
A HEAT ADVISORY NORTH OF INDY TODAY...WHILE LEAVING MOST AREAS FROM
INDY AND SOUTH STILL IN AN EXCESSIVE HEAT WARNING.   EVEN IN THE
SOUTH...HEAT INDEX VALUES MAY NOT QUITE REACH 110 AS DRIER AIR WILL
SPREAD INTO OUR SOUTHERN SECTIONS LATER TODAY.  BUT IT WILL BE CLOSE
ENOUGH TO CONTINUE THE EXCESSIVE HEAT WARNING.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 350 AM EDT FRI JUN 29 2012

...NEAR RECORD HIGH TEMPERATURES AND ELEVATED FIRE DANGER CONTINUE
THIS WEEKEND ESPECIALLY SOUTH...

A STRONG UPPER RIDGE WILL EXTENDED FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL
DISTURBANCE ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT.

FOR TONIGHT EXPECT A FEW LINGERING THUNDERSTORMS ACROSS OUR NORTH
WITH DRY CONDITIONS SOUTH.  THERE WILL BE A BETTER CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT WITH BEST
CHANCES BEING NORTH OF I70 AS THE WEAK UPPER LEVEL DISTURBANCE MOVES
BY.

EVEN THOUGH MODELS SHOW A SLIGHT COOLING...WILL LEAN SOMEWHAT
TOWARDS PERSISTENCE AS A STRONG UPPER RIDGE WILL BE JUST TO OUR
SOUTH AND 850 MB TEMPERATURES WILL BE WELL ABOVE NORMAL.

HIGHS THIS WEEKEND WILL RANGE FROM MID 90S OVER NORTHERN SECTIONS TO
THE ALMOST 105 ACROSS OUR FAR SOUTH. WILL PROBABLY NEED SOME TYPE OF
HEAT HEADLINES AT LEAST ACROSS OUR SOUTH THIS WEEKEND.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

ISSUED AT 210 PM EDT FRI JUN 29 2012

PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF
THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT
HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE
FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF
THUNDERSTORMS.

&&

.AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/...

ISSUED AT 1130 AM EDT FRI JUN 29 2012

THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST
ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY
AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY
FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST
MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO
THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF
SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF
THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD
BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND
AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE
ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND
ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS
TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES
ARE TO LOW RIGHT NOW TO MENTION ANYTHING.

WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND
SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND
NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE
PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE
POSSIBILITY OF THUNDERSTORM GUSTS.

&&

.FIRE WEATHER...

ISSUED AT 350 AM EDT FRI JUN 29 2012

WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR
SOUTH MAY APPROACH 25 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO
REACH RED FLAG CRITERIA TODAY.

&&

.CLIMATE...

ISSUED AT 350 AM EDT FRI JUN 29 2012

RECORD HIGHS FOR KIND:

ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901)
JUNE - 104 (6/28/2012)
JUNE 29 - 100 (1934)
JUNE 30 - 97 (1933)

&&

.IND WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ035-
036-043>048-051>057-060>065-067>072.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
037>042-049.

&&

SYNOPSIS...JEH
NEAR TERM...JEH/SMF
SHORT TERM...JEH
LONG TERM....MK
AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT FRI JUN 29 2012

INZ021-028>031-035>049-051>057-062>065-072-301845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED
THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS
THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
THUNDERSTORMS THE MAIN THREATS.

HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX
VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING.
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG
AND NORTH OF INTERSTATE 70.

TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED
THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE
THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY
TONIGHT.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN
PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL
DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION..
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR
REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS
ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS
THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN
ON SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-301845-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH
TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT
INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED
DANGER FOR FIRES SPREADING.

HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES.

TIMING: THROUGH EARLY EVENING.

DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD
TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL
PRODUCE AN INCREASED DANGER FOR FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY.

DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE
RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF
NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN
INCREASED RISK FOR FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, Jun 29, 9:32 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 AM EDT FRI JUN 29 2012

INZ021-028>031-035>049-051>057-060>065-067>072-292145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
932 AM EDT FRI JUN 29 2012

...ELEVATED FIRE DANGER TODAY...

ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES AND LACK OF RAINFALL
WILL LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY
FIRES THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER
CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND
ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY
A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT-
STRUCK VEGETATION.

OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY
LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND
MORE DETAILED INFORMATION.

SMF
Special weather statement, Jun 29, 2:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT FRI JUN 29 2012

INZ021-028>031-035>049-051>057-060>065-067>072-300000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
235 PM EDT FRI JUN 29 2012

...ELEVATED FIRE DANGER TODAY...

ANOTHER DAY OF RECORD HIGH TEMPERATURES AND LACK OF RAINFALL WILL
LEAD TO AN ENHANCED POTENTIAL FOR FIRE IGNITION TODAY. ANY FIRES
THAT DO DEVELOP MAY NEED ADDED RESOURCES TO BRING THEM UNDER
CONTROL. ALTHOUGH RELATIVE HUMIDITIES WILL RECOVER A LITTLE AND
ONLY DROP DOWN TO THE 25 TO 40 PERCENT RANGE...THIS WILL HAVE ONLY
A SLIGHTLY MODERATING EFFECT ON THE TINDER DRY FUELS AND DROUGHT-
STRUCK VEGETATION.

OUTDOOR BURNING IS STRONGLY DISCOURAGED AND MAY BE ILLEGAL IN MANY
LOCATIONS. SEE YOUR LOCAL FIRE AGENCY FOR ANY ACTIVE BURN BANS AND
MORE DETAILED INFORMATION.

SMF
Special weather statement, Jun 29, 2:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI JUN 29 2012

INZ028-029-035-291915-
FOUNTAIN-TIPPECANOE-WARREN-
236 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF WILLIAMSPORT...OR 15 MILES SOUTH
OF FOWLER...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST LAFAYETTE...
  SHADELAND...
  PURDUE UNIVERSITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4050 8688 4025 8691 4032 8738 4048 8736
      4048 8710 4050 8709
TIME...MOT...LOC 1836Z 275DEG 12KT 4040 8724

KOCH
Local storm report, Jun 29, 2:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 E LAFAYETTE           40.41N  86.79W
06/29/2012  E1.00 INCH       TIPPECANOE         IN   PUBLIC

            MOSTLY PEA SIZE HAIL BUT SOME LARGER.

&&

EVENT NUMBER IND1200297

DRT
Local storm report, Jun 29, 2:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     KOKOMO                  40.48N  86.13W
06/29/2012  E50 MPH          HOWARD             IN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN. ONE TREE FELL ON CAR

0255 PM     HAIL             KOKOMO                  40.48N  86.13W
06/29/2012  E0.25 INCH       HOWARD             IN   LAW ENFORCEMENT

&&

EVENT NUMBER IND1200298
EVENT NUMBER IND1200299

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:19 AM EDTHeat AdvisoryINDBoone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more9 hr
Jun 29, 2:36 PM EDTSpecial Weather StatementINDTippecanoe, Warren39 min
Jun 29, 2:50 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe40 min
Jun 29, 2:59 PM EDTSevere Thunderstorm WarningINDHoward, Tipton46 min
Jun 29, 3:02 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe43 min
Jun 29, 3:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton40 min
Jun 29, 3:20 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion40 min
Jun 29, 3:32 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren43 min
Jun 29, 3:36 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush39 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph46 min
Jun 29, 3:52 PM EDTSevere Thunderstorm WarningINDHenry, Rush38 min
Jun 29, 4:03 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more42 min
Jun 29, 4:11 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Marion49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.